Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

A mathematical model for chronic wounds

1. Mathematical Biosciences Institute and Department of Mathematics, Ohio State University, Columbus, OH 43210
2. Mathematical Biosciences Institute, Ohio State University, Columbus, OH 43210

Chronic wounds are often associated with ischemic conditions whereby the blood vascular system is damaged. A mathematical model which accounts for these conditions is developed and computational results are described in the two-dimensional radially symmetric case. Preliminary results for the three-dimensional axially symmetric case are also included.
  Article Metrics

Keywords free boundary problem; viscoelasticity.; Chronic wound healing

Citation: Avner Friedman, Chuan Xue. A mathematical model for chronic wounds. Mathematical Biosciences and Engineering, 2011, 8(2): 253-261. doi: 10.3934/mbe.2011.8.253


This article has been cited by

  • 1. Racheal L. Cooper, Rebecca A. Segal, Robert F. Diegelmann, Angela M. Reynolds, Modeling the effects of systemic mediators on the inflammatory phase of wound healing, Journal of Theoretical Biology, 2015, 367, 86, 10.1016/j.jtbi.2014.11.008
  • 2. Jennifer A. Flegg, Jessica Kasza, Ian Darby, Carolina D. Weller, Healing of venous ulcers using compression therapy: Predictions of a mathematical model, Journal of Theoretical Biology, 2015, 379, 1, 10.1016/j.jtbi.2015.04.028
  • 3. Y.H. Martin, F.V. Lali, A.D. Metcalfe, , Wound Healing Biomaterials, 2016, 151, 10.1016/B978-1-78242-455-0.00006-9
  • 4. Arianna Bianchi, Kevin J. Painter, Jonathan A. Sherratt, A mathematical model for lymphangiogenesis in normal and diabetic wounds, Journal of Theoretical Biology, 2015, 383, 61, 10.1016/j.jtbi.2015.07.023
  • 5. Avner Friedman, Free boundary problems in biology, Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, 2015, 373, 2050, 20140368, 10.1098/rsta.2014.0368
  • 6. Avner Friedman, Conservation laws in mathematical biology, Discrete and Continuous Dynamical Systems, 2012, 32, 9, 3081, 10.3934/dcds.2012.32.3081
  • 7. Avner Friedman, Free boundary problems for systems of Stokes equations, Discrete and Continuous Dynamical Systems - Series B, 2016, 21, 5, 1455, 10.3934/dcdsb.2016006
  • 8. Avner Friedman, PDE problems arising in mathematical biology, Networks and Heterogeneous Media, 2012, 7, 4, 691, 10.3934/nhm.2012.7.691
  • 9. Paul-Michael Salomonsky, Rebecca Segal, A mathematical system for human implantable wound model studies, Letters in Biomathematics, 2017, 4, 1, 77, 10.1080/23737867.2017.1300075
  • 10. Chuan Xue, Bei Hu, Avner Friedman, A three dimensional model of wound healing: Analysis and computation, Discrete and Continuous Dynamical Systems - Series B, 2012, 17, 8, 2691, 10.3934/dcdsb.2012.17.2691
  • 11. Ming Yuan Miao, Ting Xie, Shuliang Lu, Raj Mani, , Measurements in Wound Healing, 2012, Chapter 18, 369, 10.1007/978-1-4471-2987-5_18
  • 12. Avner Friedman, King-Yeung Lam, Analysis of a mathematical model of rheumatoid arthritis, Journal of Mathematical Biology, 2020, 10.1007/s00285-020-01482-1

Reader Comments

your name: *   your email: *  

Copyright Info: 2011, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved